Arkansas, 2018Tornado and Flash Flooding in Arkansas, June 13 to 14, 2018
June 13 to 14, 2018 · NWS LZK · 23 events in 14 counties and zones
Ahead of the front, storms became widespread over the southern half of the state on the 13th. There were numerous instances of severe weather, with mainly tree damage reported at multiple locations.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Ahead of the front, storms became widespread over the southern half of the state on the 13th. There were numerous instances of severe weather, with mainly tree damage reported at multiple locations.
There was also a weak tornado (the 25th of the year in Arkansas) witnessed between Des Arc and Little Dixie (both in Prairie County). The tornado (rated EF0) tracked one mile and was on the ground for fourteen minutes. The only damage was to a pumping station in a field. This was not a typical springtime tornado associated with a mesocyclone (a circulation that extends thousands of feet into the atmosphere). Instead, this landspout was shallow and mostly below the cloud base. Two days later, another landspout was reported five miles west of Wynne (Cross County).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 13, 12:50 PM CST, 45 minutes earlier.
Area forecast discussion, Jun 13, 12:50 PM CST, 45 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
150 PM CDT Wed Jun 13 2018
.SHORT TERM...Tonight Through Friday
Scattered convection is rejuvenating this afternoon with a little
better coverage than yesterday at this time. Although organized
severe weather will be low, frequent lightning and gusty winds will
accompany these summertime thunderstorms. Also important to note
will be storm motion and the threat for brief heavy downpours.
With little to push these along, the storm motion will be slow and
the threat exists for some thunderstorm training.
Over the last few days, clouds and bouts of rain have kept
temperatures in check. As we head into the end of the week, our
rain chances will diminish and heat index values will be on the
rise. This will need to be monitored over the next few days for
heat advisory considerations.
&&
.LONG TERM...Friday Night Through Wednesday
Saturday and Sunday will continue to be warm, as the ridge starts to
break down. Initially, any storms will be widely scattered,
diurnally driven. With the high humidity continuing, and
temperatures well into the 90s, afternoon heat index values could
range between 100 and 105 both days.
Fortunately for us, it does look like the ridge will continue to
break down/contract/displace itself (whatever you want to call it).
Either way, we will have a healthy dose of tropical moisture coming
up at us from the Gulf of Mexico, and this will allow us to see
decent rain chances over much of Arkansas. As an added bonus,
temperatures will be cooler as well (though they will depend on
cloud cover and any rain that falls). Temperatures will be much
closer to average for this time of year.&&
.PRELIMINARY POINT TEMPS/POPS...
Batesville AR 73 92 73 93 / 20 20 10 10
Camden AR 73 94 73 94 / 20 20 10 20
Harrison AR 71 89 71 90 / 20 20 10 10
Hot Springs AR 73 93 73 93 / 20 20 10 10
Little Rock AR 74 93 73 93 / 20 20 20 10
Monticello AR 73 93 73 93 / 20 20 20 20
Mount Ida AR 73 93 72 92 / 20 10 10 10
Mountain Home AR 71 89 71 90 / 20 20 10 10
Newport AR 74 92 73 94 / 10 10 10 10
Pine Bluff AR 74 94 74 93 / 20 20 20 20
Russellville AR 73 92 72 92 / 20 20 10 10
Searcy AR 74 93 73 94 / 20 20 10 10
Stuttgart AR 74 94 74 94 / 20 20 20 10
&&
.LZK Watches/Warnings/Advisories...NONE.
&&
Short Term...61 / Long Term...57
Hazardous weather outlook, Jun 13, 3:56 AM CST, 9 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
456 AM CDT Wed Jun 13 2018
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141000-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
456 AM CDT Wed Jun 13 2018
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
Scattered thunderstorms will be possible across the area,
especially during the afternoon and early evening hours. A few
strong to briefly severe thunderstorms will be possible with this
activity, with damaging winds and small hail possible with the
strongest storms. Some locally heavy rainfall may also be seen.
However, widespread severe weather is not expected with this
activity.
Heat index values will warm into the mid 90s to just over 100
degrees by this afternoon.
.DAYS TWO THROUGH SEVEN...Thursday Through Tuesday
Isolated to scattered afternoon and early evening thunderstorms
will remain possible later this week into the weekend. The
overall threat for organized or widespread severe weather is
expected to remain low at this time. However, an isolated strong
to severe thunderstorm may be seen each day.
Heat index values each afternoon will warm into the mid 90s to
near or just over 100 through much of the week.
.Spotter Information Statement...
Spotter activation will not be needed.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
44/Cooper
In the hours before
Special weather statement, Jun 13, 1:20 PM CST, 15 minutes before
Special Weather Statement
National Weather Service Little Rock AR
220 PM CDT WED JUN 13 2018
ARZ043-044-131945-
Pulaski AR-Saline AR-
220 PM CDT WED JUN 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SALINE AND CENTRAL
PULASKI COUNTIES UNTIL 245 PM CDT...
At 220 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Little Rock to 10 miles northwest of Salem
in Saline County. These storms were nearly stationary.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Little Rock... North Little Rock...
Benton... West Little Rock...
Maumelle... Bryant...
Downtown Little Rock... Southwest Little Rock...
Shannon Hills... Otter Creek...
Burns Park... Ironton...
Chenal Valley... Geyer Springs...
Mabelvale... Salem in Saline County...
State Fairgrounds... Camp Robinson...
Pinnacle Mountain State Park... Alexander...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3461 9226 3460 9275 3483 9271 3483 9229
TIME...MOT...LOC 1920Z 065DEG 3KT 3475 9233 3474 9268
57
Event by event
17 thunderstorm wind, 3 hail, 2 flash flood, 1 tornado. Local standard time, as filed.
Thunderstorm Wind, Pulaski
- When
- June 13, 1:35 PM CST
- Where
- Pulaski County, 1.14 mi E of Douglasville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 34.720, -92.350
Thunderstorm winds caused damage to some power lines, resulting in scattered power outages in Little Rock.
Thunderstorm Wind, Saline
- When
- June 13, 1:52 PM CST
- Where
- Saline County, 0.69 mi N of Tatumville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.710, -92.580
Trees were blown down onto multiple homes near the 2000 block of Congo Ferndale Road.
Thunderstorm Wind, Saline
- When
- June 13, 2:16 PM CST
- Where
- Saline County, 0.9 mi NE of Haskell
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.510, -92.620
Trees were blown down on Grand Avenue just outside the Haskell city limits.
Thunderstorm Wind, Hot Spring
- When
- June 13, 2:20 PM CST
- Where
- Hot Spring County, Glen Rose
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.460, -92.730
A tree was blown down on U.S. Hwy 67.
Thunderstorm Wind, Montgomery
- When
- June 13, 2:35 PM CST
- Where
- Montgomery County, 0.57 mi W of Sweethome
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.580, -93.590
Thunderstorm Wind, Grant
- When
- June 13, 2:44 PM CST
- Where
- Grant County, 1.79 mi SW of Belfast
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.400, -92.490
Thunderstorm Wind, Grant
- When
- June 13, 2:58 PM CST
- Where
- Grant County, 0.9 mi NW of Sheridan
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.310, -92.410
Trees were blown down in Sheridan.
Flash Flood, Montgomery
- When
- June 13, 3:15 PM CST to 5:45 PM CST
- Where
- Montgomery County, 1.88 mi SSE of Mt Ida to 1.25 mi SW of Mt Ida
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.527, -93.613
There was flash flooding in the town of Mt. Ida, along with several area creeks out of their banks.
Thunderstorm Wind, Grant
- When
- June 13, 3:24 PM CST
- Where
- Grant County, Brush Creek
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 34.220, -92.650
Thunderstorm winds caused damage to power lines, resulting in some power outages.
Thunderstorm Wind, Dallas
- When
- June 13, 3:37 PM CST
- Where
- Dallas County, 4.06 mi E of Willow
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.140, -92.680
Large tree limbs were blown down.
Tornado, Prairie
- When
- June 13, 3:51 PM CST to 4:05 PM CST
- Where
- Prairie County, 1.13 mi W of Little Dixie to 1.46 mi ESE of Sand Hill
- Rating
- EF0
- Path length
- 1.02 mi
- Path width
- 20 yd
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 35.000, -91.390
A weak EF-0 tornado was observed yesterday in far northeast Prairie County. The landspout tornado lasted for about 14 minutes, moving very slowly to the southwest. The only damage noted was to a small field irrigation pump station.
Thunderstorm Wind, Clark
- When
- June 13, 4:05 PM CST
- Where
- Clark County, 0.9 mi SW of Joan
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.110, -92.940
Trees and tree limbs were blown down.
Hail, Pope
- When
- June 13, 4:10 PM CST
- Where
- Pope County, 1.49 mi SSW of Dover
- Measured
- 1.25 in hail
- Reported by
- Social Media
- Coordinates
- 35.380, -93.130
Thunderstorm Wind, Pope
- When
- June 13, 4:15 PM CST
- Where
- Pope County, 0.56 mi E of Oakland Hgts
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.270, -93.140
Thunderstorm winds blew down trees and power lines.
Thunderstorm Wind, Lincoln
- When
- June 13, 4:19 PM CST
- Where
- Lincoln County, 0.9 mi SE of Star City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.940, -91.840
Thunderstorm winds blew down trees.
Thunderstorm Wind, Lincoln
- When
- June 13, 4:25 PM CST
- Where
- Lincoln County, 0.86 mi WSW of Cornerville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.843, -91.943
Trees were blown down on State Hwy 11 west of Cornerville.
Thunderstorm Wind, Clark
- When
- June 13, 4:28 PM CST
- Where
- Clark County, 0.57 mi W of Curtis
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.000, -93.110
Trees were blown down by thunderstorm winds.
Thunderstorm Wind, Clark
- When
- June 13, 4:28 PM CST
- Where
- Clark County, 1.79 mi SW of Gum Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.060, -93.100
Trees were downed by thunderstorm winds.
Thunderstorm Wind, Drew
- When
- June 13, 4:35 PM CST
- Where
- Drew County, 2.4 mi NNE of Plantersville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 33.780, -91.859
Thunderstorm winds blew down a large tree onto Mt. Zion Rd.
Thunderstorm Wind, Drew
- When
- June 13, 5:00 PM CST
- Where
- Drew County, 1.77 mi ENE of Rose Hill
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 33.677, -91.790
Thunderstorm winds blew down a tree onto Rose Hill Cutoff Rd.
Flash Flood, Calhoun
- When
- June 13, 5:45 PM CST to 7:45 PM CST
- Where
- Calhoun County, 1.07 mi NE of Ellisville to 1.44 mi SE of Moro Farm
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.711, -92.337
Flash flooding occurred on U.S. Hwy 167 east of Woodberry, along with several county roads under water.
Hail, Fulton
- When
- June 14, 4:06 PM CST
- Where
- Fulton County, 0.89 mi NW of Saddle
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 36.360, -91.640
Hail, Izard
- When
- June 14, 4:55 PM CST
- Where
- Izard County, 0.56 mi W of Horseshoe Bend
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.220, -91.740
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Wind in Pennsylvania, June 13, 20186 injured · $5.5 million · EF2 · 3 events
- Hail in Colorado, June 13, 2018$169 million · 3 in hail · 13 events
- Flash Flooding and Flood in Iowa, June 13 to 14, 2018$510,000 · 2 in hail · 47 events
- Flash Flood in Ohio, June 13, 2018$1.3 million · 1 event
- Lightning Strike in Florida, June 13, 2018$500,000 · 1 event
- Hail and Damaging Winds in New York, June 13, 2018$129,000 · 1.75 in hail · 24 events
- Damaging Winds in New York, June 13, 2018$115,000 · 50 kt wind · 9 events
- Flooding and Damaging Winds in Indiana, June 13, 2018$95,000 · 56 kt wind · 9 events
- Lightning Strike in Illinois, June 13, 2018$100,000 · 1 event
- Tornado in Pennsylvania, June 13, 2018EF1 · 1 event
- Lightning Strike in Louisiana, June 13, 2018$25,000 · 1 event
- Damaging Winds in New York, June 13, 2018$20,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 768061, 768062, 768063, 768064, 768065, 768068, 768300, 768314, 768301, 768302, 768309, 768303, 768296, 768304, 768305, 768306, 768372, 768373, 768307, 768308, 768318, 768297, 768298.